MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030807L
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the laparoscopic appendectomy procedure, the stapler only released staples on one side so intestine was open and they needed to staple one more time.In order to complete the case, they took a new reload and stapled one more time.It was noted there was unanticipated tissue loss more than an ordinary surgery and tissue damage as a result of the problem.There was no blood loss of 500cc or more and the surgical time was not extended by 30 min or more.There were no temporary or permanent complications.The patient was fine post-op.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) received one device opened by the account with the appropriate packaging in undamaged condition.The visual inspection of the returned product noted that the visual inspection of the cartridge noted that only one side of the staples was deployed.Inspection under the microscope displayed no damage to the knife blade.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of the device.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Replication of the observed damage may occur if the instrument is applied over an obstruction.The instructions for use also states: when positioning the instrument on the application site ensure that no obstructions such as previously clips are incorporated into the instrument jaws.Firing over an obstruction may result in improperly formed staples.Improperly formed staples may result in leakage or disruption of the staple line.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key6618457
Report Number2647580-2017-05539
Device Sequence Number712751
Product Code GDW
UDI-Device Identifier10884523003772
UDI-Public10884523003772
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K900129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number030807L
Device Catalogue Number030807L
Device Lot NumberP4L0554X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2017
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer05/05/2017
05/05/2017
05/05/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date09/07/2017
09/13/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient Weight55